Slideshows Images Quizzes

Copyright © 2018 by RxList Inc. RxList does not provide medical advice, diagnosis or treatment. See additional information.

Exforge

USER REVIEWS

Comment from: LDC454, 25-34 on Treatment for 6 months - 1 year (Patient) Published: November 02

When I was diagnosed as hypertensive, my blood pressure was 238/170. This medication, within a month, brought my pressure down to 110/70 on average. I had no side effects except for some slight dizzy spells when I first started taking it as my body was used to having high pressure. My body had to readjust with lower pressure. The only thing I do not like is that Exforge is not available in generic form and my prescription co-pay for namebrand drugs is $50. I hope a generic version comes out soon.

Related Reading: exforge

Comment from: Patty, 65-74 on Treatment for 1-6 months (Patient) Published: February 19

Satisfied up til now. But after 2 1/2 months I'm getting some real bad side effects. Dizzy, nightmares, loss of energy, weakness of legs, numbness in feet and now a closeness in my chest. Back to the Doc for a full blood workup ASAP. I hate new meds! Ya never know what they really do to you.

Related Reading: nightmares

Comment from: 45-54 on Treatment for 1-6 months (Patient) Published: October 25

No side effects except heavy flushing

Comment from: [email protected], 35-44 on Treatment for 1-6 months (Patient) Published: November 26

I have been using Exforge for about eight weeks. It has brought my blood pressure down to the normal range w/o any other noticiable side effects. I have been on three other HBP drugs in varying does and none have worked until Exforge.

Comment from: DeeC, 35-44 on Treatment for 1-6 months (Patient) Published: November 24

I have been using this medication for only one month and my blood pressure has already down, it was 188/100 its now 146/90 and that good compared to what it was and I feel somewhat better now, just knowing something is finally working for me.

Comment from: jk, 65-74 on Treatment for less than 1 month (Patient) Published: June 10

I have been on Exforge 5 mg for 5 days. My legs sting and hurt especially knees. Feet are swelling. Had a sharp pain in stomach earlier. BP. 162/ over 89 and 163 over 90. Previously had energy. Today very tired.Dr wants 3 weeks of Exforge.Will try.Previously on Norvasc generic

Related Reading: norvasc

Comment from: WEBMD, 65-74 on Treatment for 1-6 months (Patient) Published: March 11

I have been on Exforge 3Mos. Very little change in BP. My high 145/90 low 125/79. Side effects, flushing,aching legs especially knees also hands.

Comment from: raddoc, 35-44 on Treatment for 6 months - 1 year (Patient) Published: September 15

I'm a doctor and a patient. I take this medication and have experienced foot swelling...but THIS IS A KNOWN SIDE EFFECT, NOT DRUG ALLERGY. Only moderately controls BP. Expensive compared to other medications for HBP.

Related Reading: drug allergy

Comment from: Kay, 75 or over on Treatment for 1-6 months Published: May 17

My BP often read in the area of 200/190. Within days of taking exforge, my BP went back to 120/80. Unfortunately,my feet are swollen,am more tired than normal and I have muscle pain every day.

Related Reading: exforge

Comment from: Eleanir, 65-74 on Treatment for 1-6 months (Patient) Published: April 11

I have experience swelling of my feet and ankles. Although my blood pressure is commpletly under control, I am concerned about this side effect

Comment from: bloodpumpingnormal, 25-34 on Treatment for 6 months - 1 year (Patient) Published: December 10

I have had High Blood Pressure for 10 yrs now, being diagnosed at age 17. Through many Doctors, and many meds, this is the "1st" that has brought it to normal. I am recently experiencing dizziness,and blurred vision. I have been on the medication for about 6 months now, and will deal with the side effects, as the benefits of taking it are greatly higher. I just wish there was a generic, my copay is $29.00 per month.

Related Reading: high blood pressure | dizziness

Comment from: grytckr, 65-74 Female on Treatment for 6 months - 1 year (Patient) Published: February 24

The drug works well but it seems to bother my feet and ankles. I have experienced swelling and discomfort in my feet by the end of the day. I just have to kick off my shoes.

Comment from: [email protected], 65-74 on Treatment for 1-2 years (Patient) Published: March 25

it brought the blood pressure down except the top number stayed high

Comment from: wizz2468, 45-54 Female on Treatment for 1-6 months (Patient) Published: June 29

I've been taking Exforge for 6 weeks now and had immediate results (120/82). Unfortunately, the side effects kicked in and I now have swollen feet and pain in my knees. Not sure I want to live with the side effects.

Related Reading: exforge

Comment from: taco, 55-64 on Treatment for 1-6 months (Patient) Published: June 11

It lower the B/P, but had a terrible skin reaction. Missed 26 days of work. After 5 months off the Exforge, my skin is still recovering. If you notice a skin problem--get off soon!

Comment from: xcsec, 75 or over Female on Treatment for 1-2 years (Patient) Published: September 29

Diovan 320mg + 20mg Torsemide was not bringing my BP within desired range. Was placed on 10/320mg Exforge + continuing 20mg Torsemide. BP dropped and stabilized at approximately 105-110/65-70. This was very good, but swelling began in lower right leg and foot. This continued and began using support hose. This helped for awhile, but effectiveness diminished -- often had difficulty getting into a shoe. BP continued to be stable with values as above. Following 12-15 months of use, swelling began in left lower left leg, but not same magnitude as right leg. Was returned to 320mg Diovan + 40mg Torsemide. BP increased to 130-145/85-95. Swelling diminished to nil. Conclusion is that the swelling side-effect of Exforge literally forced the decision to discontinue the Exforge.

Related Reading: diovan | torsemide

Comment from: [email protected], 65-74 on Treatment for less than 1 month (Patient) Published: April 01

The medication lowered my blood pressure, but it caused my hands to itch terribly and swell. I have only been taking this medication for a week.

Related Reading: itch

Comment from: 35-44 on Treatment for less than 1 month (Patient) Published: June 28

Caused coughing, dizziness, nasal congestion,hair loss,frequent urination. It did lower bp significantly, but discontinued Exforge due to side effects.

Related Reading: dizziness | hair loss | frequent urination

Comment from: jgmille, 65-74 Female on Treatment for less than 1 month (Patient) Published: March 26

If you have,diastolic heart failure, do not take this medication. Their own research showed it can lead to significant increase in morbidity and mortality if you have this type of heart failure.I wound up in the ER after taking Exforge for 3 weeks. It had lowered the blood flow/pressure to the point my body thought I was bleeding and went into shock. People with diastolic heart failure do not tolerate low blood pressure well. Readings below 130/80 can bring on ischemic stroke like symptoms.

Related Reading: heart failure | shock | low blood pressure

Comment from: [email protected], 45-54 Female on Treatment for 1-6 months (Patient) Published: March 23

This medicine has lowered my blodd pressure and it does keep it in the 130/78 area! I have not noticed any sweling of the legs, ankles, feet, or hands. However, since the doctor incresed my doseage up to the maximum ( 10mg/320mg) once per day, I have noticed a major problem with hemroids, that seam to be on the inside of the annal canal, and not on the outside of this area! Has anybody else noticed this condition or experienced this condition? Please reply if you have! Thanks! You can also write to me at [email protected] if you wish to and you do not want to post your experiences on this site! THANK YOU!

QUESTION

Salt and sodium are the same. See Answer
Comment from: 55-64 on Treatment for less than 1 month (Patient) Published: January 26

I went to the hospital and I had been on Benicar. Blood pressure kept spiking so the doctor gave me this med. I've had a lot of flushing since being on this but not sure if this is the cause. I've also had a slight headache since then. Any ideas?

Related Reading: benicar | headache

Comment from: Idahogal, 45-54 on Treatment for 1-6 months (Patient) Published: January 23

I have no side effects from this drug. No other drugs worked within 3 weeks I went from 194/116 to 115/76 no more shakes or headaces.

Comment from: WORRIED, 55-64 on Treatment for 1-2 years (Patient) Published: June 17

Very easy to use. Libido is gone. Weight gain. Now, I find that valsartran is linked to lung and breast cancer. I am getting off this stuff and finding something else.

Related Reading: breast cancer

Comment from: toady, 45-54 Female on Treatment for 1-6 months (Patient) Published: September 08

Extreme swelling of lower extremities, painful sensation in skin on feet and ankles, metallic taste in mouth, sore muscles, insomnia, anxiety.

Related Reading: insomnia | anxiety

Comment from: 55-64 on Treatment for 1-6 months (Patient) Published: May 13

My feet and hand swell. What can i do

From WebMD Logo

Heart Health Resources
Health Solutions From Our Sponsors
References

Medical Editor: John P. Cunha, DO, FACOEP

Health Solutions From Our Sponsors